Alert archive / Colorado / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 34, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 11, 1999, 4:45 PM MDT for El Paso County, Colorado. It was in force for 60 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 11, 1999, 4:45 PM MDT (22:45 UTC)
- Expired
- Jun 11, 1999, 5:45 PM MDT
- In force
- 60 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County El Paso County, CO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 4:57 PM MDT | Hail 2.5 | Black Forest, CO | A massive, long-lasting hail fall, with stones ranging from 1/2 inch to 2.5 inches in diameter, piled up to depths of 1 to 2 feet with hail drifts to 4 feet in heavy runoff areas. A final tally on damage amounts was not available as of late August. |
| Jun 11, 5:00 PM MDT | Hail 1 | Colorado Spgs, CO | |
| Jun 11, 5:30 PM MDT | Hail 0.75 | Colorado Spgs, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 1:15 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -267 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
958 WUUS1 KPUB 112241 RRA SVRPUB COC041-112345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 445 PM MDT FRI JUN 11 1999 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN EL PASO COUNTY IN EAST CENTRAL COLORADO * UNTIL 545 PM MDT * AT 440 PM MDT...RADAR SHOWED A SEVERE STORM OVER BLACK FOREST OR 14 MILES NORTH NORTHEAST OF COLORADO SPRINGS. MOVING SOUTH AT 15 MPH. SOME LOCATIONS AFFECTED WILL BE FALCON AND PEYTON BY 515 PM MDT NORTHERN COLORADO SPRINGS BY 5 PM MDT THIS WARNING REPLACES THE SEVERE THUNDERSTORM WARNING THAT WAS IN EFFECT FOR NORTHERN EL PASO COUNTY UNTIL 450 PM MDT. AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL. IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO SAFETY IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. SEVERE STORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:45 PM MDT, 3 hours earlier.
Area forecast discussion, Jun 11, 1:45 PM MDT, 3 hours before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 145 PM MDT FRI JUN 11 1999 THUNDERSTORMS CHANCES TO CONTINUE THROUGH THE WEEKEND. STORMS DEVELOPING A LITTLE QUICKER THIS AFTERNOON WITH SEVERE THUNDERSTORM WATCH JUST ISSUED. PATTERN SLOW TO CHANGE THE NEXT 2 DAYS AS SFC LOW TO THE SOUTH OF COLORADO REMAINS IN PLACE WITH E-SE UPSLOPE FLOW CONTINUING. WEAK DISTURBANCE ROTATING OUT OF THE WESTERN TROUGH ON SATURDAY WILL AGAIN AID CONVECTION...WHILE WEAK UPPER TROUGH LINGERING OVER COLORADO ON SUNDAY SHOULD AID CONVECTION ONE MORE DAY. RIDGE THEN BUILDS OVER THE WESTERN U.S. EARLY NEXT WEEK...WITH LEAST TSRA COVERAGE EXPECTED MONDAY...THOUGH STILL ENOUGH MOISTURE FOR SCATTERED LATE DAY CONVECTION...ESPECIALLY OVER THE MOUNTAINS. MRF SUGGESTS STRONG SHORT WAVE TROUGH TOPPING THE RIDGE TUESDAY...PUSHING A COLD FRONT THROUGH THE AREA BY LATE AFTERNOON. APPEARS SIGNIFICANT UPSLOPE FLOW WILL DEVELOP LATE TUES AND INTO WED FOR INCREASING TSRA CHANCES EASTERN MOUNTAINS AND PLAINS. PERSISTENCE BEST BET FOR TEMPS NEXT 5 DAYS AS WARMING DUE TO RISING HEIGHTS SHOULD BE OFFSET BY COOL UPSLOPE FLOW. FOR THE SOUTHWEST MOUNTAINS...SUN/MON LOOK BEST FOR CONVECTION AS WEAKENING WESTERLY FLOW ALOFT MAY ALLOW SOME MOISTURE TO WORK WESTWARD...THOUGH ONLY SLIGHT CHANCE POPS WARRANTED. AS UPPER HIGH STRENGTHENS BY MID-WEEK WARMER/DRIER AIR ADVECTS NORTHWARD... SUPPRESSING ANY TSRA THREAT. .PUB...NONE. PETERSEN
In the hours before
Local storm report, Jun 11, 10:55 AM MDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...FOR THURSDAY 6/10
NATIONAL WEATHER SERVICE PUEBLO CO
1055 AM MDT FRI JUN 11 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM TRINCHERA CO 1 INCH HAIL
06/10/99 LASANIMASLocal storm report, Jun 11, 10:55 AM MDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...FOR THURSDAY 6/10
NATIONAL WEATHER SERVICE PUEBLO CO
1055 AM MDT FRI JUN 11 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM TRINCHERA CO 1 INCH HAIL
06/10/99 LASANIMASSpecial weather statement, Jun 11, 12:10 PM MDT, 4 hours 35 minutes before
COZ058>081-111930- SIGNIFICANT WEATHER OUTLOOK FOR SOUTH CENTRAL AND SOUTHEAST COLORADO NATIONAL WEATHER SERVICE PUEBLO CO 1210 PM MDT FRI JUN 11 1999 ...SPOTTER ACTIVATION MAY BE NECESSARY TODAY... A WEAK UPPER LEVEL DISTURBANCE WILL MOVE THROUGH COLORADO THIS AFTERNOON AND EVENING. THIS DISTURBANCE...COMBINED WITH PLENTIFUL MOISTURE AND EASTERLY UPSLOPE SURFACE WINDS...WILL GENERATE SCATTERED THUNDERSTORMS ONCE AGAIN THIS AFTERNOON. AT THIS MOMENT...STORMS ARE EXPECTED TO DEVELOP OVER THE SOUTHEASTERN MOUNTAINS THIS AFTERNOON BY 2 PM...THEN CONTINUE TO MOVE OFF ONTO THE EASTERN PLAINS BY LATE AFTERNOON. THE GREATEST AREAL COVERAGE OF THUNDERSTORMS WILL LIKELY BE IN THE PIKES PEAK AND COLORADO SPRINGS AREA...AND ALONG THE RATON MESA NEAR TRINIDAD. LARGE HAIL AND STRONG TO DAMAGING WIND GUSTS...WILL BE THE GREATEST THREAT FROM THESE STORMS...IN ADDITION TO BRIEF PERIODS OF HEAVY RAIN AND FREQUENT LIGHTNING. THE NATIONAL WEATHER SERVICE IN PUEBLO WOULD APPRECIATE ANY REPORTS FROM ITS SPOTTERS THIS AFTERNOON AND EVENING. PETERSEN
Special weather statement, Jun 11, 12:10 PM MDT, 4 hours 35 minutes before
COZ058>081-111930- SIGNIFICANT WEATHER OUTLOOK FOR SOUTH CENTRAL AND SOUTHEAST COLORADO NATIONAL WEATHER SERVICE PUEBLO CO 1210 PM MDT FRI JUN 11 1999 ...SPOTTER ACTIVATION MAY BE NECESSARY TODAY... A WEAK UPPER LEVEL DISTURBANCE WILL MOVE THROUGH COLORADO THIS AFTERNOON AND EVENING. THIS DISTURBANCE...COMBINED WITH PLENTIFUL MOISTURE AND EASTERLY UPSLOPE SURFACE WINDS...WILL GENERATE SCATTERED THUNDERSTORMS ONCE AGAIN THIS AFTERNOON. AT THIS MOMENT...STORMS ARE EXPECTED TO DEVELOP OVER THE SOUTHEASTERN MOUNTAINS THIS AFTERNOON BY 2 PM...THEN CONTINUE TO MOVE OFF ONTO THE EASTERN PLAINS BY LATE AFTERNOON. THE GREATEST AREAL COVERAGE OF THUNDERSTORMS WILL LIKELY BE IN THE PIKES PEAK AND COLORADO SPRINGS AREA...AND ALONG THE RATON MESA NEAR TRINIDAD. LARGE HAIL AND STRONG TO DAMAGING WIND GUSTS...WILL BE THE GREATEST THREAT FROM THESE STORMS...IN ADDITION TO BRIEF PERIODS OF HEAVY RAIN AND FREQUENT LIGHTNING. THE NATIONAL WEATHER SERVICE IN PUEBLO WOULD APPRECIATE ANY REPORTS FROM ITS SPOTTERS THIS AFTERNOON AND EVENING. PETERSEN
Local storm report, Jun 11, 3:58 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
358 PM MDT FRI JUN 11 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0352 PM MONUMENT CO .75 INCH HAIL
06/11/99 ELPASOLocal storm report, Jun 11, 3:58 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
358 PM MDT FRI JUN 11 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0352 PM MONUMENT CO .75 INCH HAIL
06/11/99 ELPASOThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:00 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 60 min |
| Jun 11, 3:48 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 62 min |
| Jun 11, 4:40 PM MDT | Severe Thunderstorm Warning | PUB | Custer | 60 min |
| Jun 11, 5:11 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 64 min |
| Jun 11, 5:17 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 58 min |
| Jun 11, 5:52 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano | 63 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.